MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 58MM; PRSTHSS,HIP,SMI-CNSTRND,UNCMNTD,MTAL/PLYMR,PRS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 58MM; PRSTHSS,HIP,SMI-CNSTRND,UNCMNTD,MTAL/PLYMR,PRS
Model Number 71336458
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tha surgery, the liner can't be placed smoothly after the surgeon implanted the reflection acetabular system.The procedure was completed with a smith and nephew back up device.There was a delay greater than 30 minutes.No harm or injury reported on patient.
 
Additional Manufacturer Narrative
It was reported that during tha surgery three sets of the reflection acetabular system were replaced due to the liner not being placed smoothly.The tha was completed with other sn backup devices without patient harm or injury reported.The affected reflection three hole shell, used in treatment, was returned and evaluated.A visual inspection of the returned device shows minor damage on the part, probably from the attempted implantation.A dimensional analysis was performed by quality group to check all critical-to-quality features related to liner mating.No deviations were detected during this analysis.The reported failure mode could not be confirmed via dimensional evaluation of the returned part.Our investigation including a review of the manufacturing records for the listed batch did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of the complaint history revealed no other complaint for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.The requested medical documentation was not provided for inclusion in the medical investigation.No further medical assessment can be rendered at this time.Some potential causes of the reported event could include but are not limited to surgical technique used, size of device or user/procedural variance.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF THREE HOLE SHELL 58MM
Common Device Name
PRSTHSS,HIP,SMI-CNSTRND,UNCMNTD,MTAL/PLYMR,PRS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10729960
Report Number1020279-2020-05710
Device Sequence Number4123151
Product Code MBL
UDI-Device Identifier03596010454386
UDI-Public03596010454386
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71336458
Device Catalogue Number71336458
Device Lot Number19DM03836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;